MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number B1100-040
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the av fistula.The 10x40mm armada balloon dilatation catheter (bdc) was advanced to the target lesion and the balloon was inflated; however, the balloon ruptured during the second inflation at 20 atmospheres (atm).The bdc was removed from the patient; however, fragments of the balloon remained in the patient.Therefore, a snare was used to remove the balloon fragments.Another armada balloon was used to the continue the procedure.There was no adverse patient sequela and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6 medical device problem code: 2017, above rbp.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to user error; however, the reported separation and additional treatment appear to be related to circumstances of the procedure.In this case, it is likely that overinflating the balloon resulted in the reported balloon rupture.Furthermore, it is likely that the balloon did not refold properly, as a result of the balloon rupture, and upon further manipulation the device separated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Correction: d9 - device available for evaluation updated from yes to no.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22186378
Report Number2024168-2025-06023
Device Sequence Number18342760
Product Code LIT
UDI-Device Identifier08717648154942
UDI-Public(01)08717648154942(17)280229(10)40903G1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberB1100-040
Device Catalogue NumberB1100-040
Device Lot Number40903G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown